Alert archive / Idaho / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 30, 2005, 4:35 PM MDT for Oneida County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 4:35 PM MDT (22:35 UTC)
- Expired
- Jul 30, 2005, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 96 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 302236 FFWPIH IDC071-310130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 435 PM MDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO THIS INCLUDES THE CITY OF MALAD CITY * UNTIL 730 PM MDT * AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY CREEK AND PLEASANTVIEW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 4212 11247 4199 11235 4206 11210 4231 11217 $$ HEDGES
3 follow-up statements
000 WGUS75 KPIH 302338 FFSPIH IDC071-310130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 535 PM MDT SAT JUL 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM MDT FOR SOUTHEASTERN ONEIDA COUNTY... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. ALTHOUGH THUNDERSTORMS HAVE WEAKENED SOMEWHAT...NEW DEVELOPMENT IS OCCURRING SOUTH OF MALAD. RUNOFF FROM THE STORMS WILL LIKELY CONTINUE FOR THE NEXT 1 TO 2 HOURS LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANTVIEW AND MALAD CITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4212 11247 4199 11235 4206 11210 4231 11217 $$ HEDGES
000 WGUS75 KPIH 310045 FFSPIH IDC071-310130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 643 PM MDT SAT JUL 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM MDT FOR SOUTHEASTERN ONEIDA COUNTY... AT 635 PM MDT...DOPPLER RADAR SHOWS THUNDERSTORMS CONTINUING OVER THE WARNED AREA SOUTH OF MALAD. RAINFALL RATES HAVE DECREASED SIGNIFICANTLY...BUT RUNOFF FROM EARLIER HEAVY RAIN MAY STILL BE A THREAT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANTVIEW AND SAMARIA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4212 11247 4199 11235 4206 11210 4231 11217 $$ HEDGES
000 WGUS75 KPIH 310126 FFSPIH IDC071-310136- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 726 PM MDT SAT JUL 30 2005 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ONEIDA COUNTY EXPIRES AT 730 PM MDT... AT 726 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 4212 11247 4199 11235 4206 11210 4231 11217 $$ HEDGES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:30 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT SAT JUL 30 2005 .DISCUSSION...LATEST VISIBLE SATELLITE IMAGERY SHOWING CONVECTION FIRING ALONG NRN PERIPHERY OF MONSOON MOISTURE FIELD FROM MCCALL ENE TO WEST YELLOWSTONE. CONVECTION WAS ALSO NOTED ALONG THE TRAILING EDGE OF THE MONSOON MOISTURE FIELD BEING AIDED BY ADVANCING VORTICES LIFTING NNE THROUGH NW NEVADA AND NE THROUGH SW UTAH. FULLY EXPECT CONVECTION TO ADVANCE NE INTO FORECAST AREA THIS AFTERNOON AND THIS COVERED WITH CURRENT SCATTERED WORDING. CURRENT TREND IN WATER VAPOR LOOP WOULD SUGGEST THAT UPPER MONSOON MOISTURE TAP WILL BE SHUNTED EAST BY SUNDAY HOWEVER LOWER LEVEL MOISTURE EXPECTED TO LINGER ACROSS THE REGION WITH FULL SUNSHINE TO HELP FUEL CONVECTIVE DEVELOPMENT ACROSS THE AREA AGAIN SUNDAY. LITTLE CHANGE IN OVERALL PATTERN UNTIL TUESDAY EVENING WHEN PAC WAVE LIFTS ENE THROUGH CANADA AND TRAILING COLD FRONT SHEARS EAST ACROSS NRN IDAHO/WRN MONTANA WITH DRIER AIRMASS LIKELY FOLLOWING AS EARLY AS WEDNESDAY. THUS HAVE GENERALLY TRENDED POPS LOWER FOR THE LATTER HALF OF NEXT WEEK CONFINING ANY MENTION OF PRECIPITATION TO THE MOUNTAINS EARLY IN THE PERIOD. UPPER RIDGE SLOW TO REBUILD ACROSS THE REGION WITH A MORE WEST TO EAST ORIENTATION WHICH DOES NOT FAVOR A STRONG MONSOONAL PUSH FROM THE SOUTH. HUSTON && .AVIATION...VFR CONDITIONS WITH SCATTERED AFTN/EVE THUNDERSTORMS. MESSICK/BURTIS && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jul 30, 2:20 PM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 220 PM MDT SAT JUL 30 2005 IDZ017>025-031-032-311200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 220 PM MDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON UNDER A MOIST MONSOON FLOW PATTERN. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE ASSOCIATED WITH THE SOUTHWEST AREA MONSOON WILL CONTINUE OVER SOUTHEAST IDAHO THROUGH WEDNESDAY. THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Idaho, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.